Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 225, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 28, 2021, 4:16 PM CDT for Jack County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 4:16 PM CDT (21:16 UTC)
- Expired
- Sep 28, 2021, 5:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423
WUUS54 KFWD 282116
SVRFWD
TXC237-282215-
/O.NEW.KFWD.SV.W.0225.210928T2116Z-210928T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
416 PM CDT Tue Sep 28 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northern Jack County in north central Texas...
* Until 515 PM CDT.
* At 416 PM CDT, a severe thunderstorm was located near Jacksboro,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jacksboro and Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3347 9798 3344 9798 3343 9796 3322 9814
3324 9833 3347 9836
TIME...MOT...LOC 2116Z 223DEG 12KT 3326 9824
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
792 follow-up statements
077
WWUS54 KFWD 282141
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
441 PM CDT Tue Sep 28 2021
TXC237-282215-
/O.CON.KFWD.SV.W.0225.000000T0000Z-210928T2215Z/
Jack TX-
441 PM CDT Tue Sep 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN JACK COUNTY...
At 441 PM CDT, a severe thunderstorm was located over Jacksboro,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jacksboro and Newport.
LAT...LON 3347 9798 3344 9798 3343 9796 3322 9814
3323 9824 3346 9815
TIME...MOT...LOC 2141Z 222DEG 20KT 3325 9817
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
79366
WWUS54 KFWD 282208
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
508 PM CDT Tue Sep 28 2021
TXC237-282217-
/O.EXP.KFWD.SV.W.0225.000000T0000Z-210928T2215Z/
Jack TX-
508 PM CDT Tue Sep 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACK COUNTY WILL
EXPIRE AT 515 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3347 9798 3344 9798 3343 9796 3322 9814
3323 9824 3346 9815
TIME...MOT...LOC 2207Z 223DEG 12KT 3331 9811
$$
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:15 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 28, 3:15 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Fort Worth TX 315 PM CDT Tue Sep 28 2021 ...New Long Term... .SHORT TERM... /Issued 130 PM CDT Tue Sep 28 2021/ /Today and Tomorrow/ Convection is expected to blossom across much of North and Central Texas this afternoon and tonight. A broken line of storms should then move across the area tonight, with additional showers and thunderstorms expected tomorrow afternoon. ...This Afternoon... We are closely monitoring three distinct target areas. The first, and most troublesome, is across Western North and Central Texas. A band of weak mid level ascent is starting to overspread an area of strong moist/theta advection on the surface. Sufficient insolation combined with this ascent aloft will allow for deep mixed layers to overcome any inhibition. This uncapped atmosphere will allow for a gradual blossoming of convection over the course of the afternoon. The parameter space is on the weak side, so the severe threat should be limited to just a few storms that may be capable of producing damaging wind gusts. The deeply mixed/dry sub-cloud layer should promote downward momentum transfer as well as the dry air in the mid levels that will also promote downdraft acceleration. This rather unorganized cluster of storms should be fed/driven by outward propagating outflow boundaries, but should generally remain along and west of I-35. The next target area is across Northeast Texas where some ACCAS remains trapped beneath the mid level cap around 700mb. This activity may develop into a few showers and perhaps an isolated thunderstorm or two over this afternoon, but the lack of focused forced ascent should limit the areal coverage of thunderstorms associated with this area. The last area is currently over Southeast Texas. A cluster of thunderstorms near Houston should gradually merge into a large forward propagating cold pool as the low level flow shifts to become southeasterly. This wind shift should drive the cold pool northwest, eventually moving into our southeastern row of counties late this afternoon and early this evening. Severe weather is not expected with these quick-moving and short-lived storms, but gusty winds will be possible along the leading edge of the storms. ...Tonight... A robust cluster of storms should develop along a stalled dryline to the west of our forecast area. The steering flow should be such that these storms will move into the western parts of the forecast area shortly after sunset. Southerly low level flow around 20-30 kts should be sufficient to maintain the complex of storms through the night. Expect a quasi-linear system to move through the area tonight, with the highest concentration of storms remaining across Central Texas where moisture flux into the system (southerly LLJ) is maximized. Across North Texas, the weaker fringes of the system should bring some areas light to moderate rain with an occasional embedded thunderstorm. This entire complex should transition into East Texas by the time daybreak tomorrow comes around. ...Tomorrow... The wake of the overnight/early morning complex should leave much of North and Central Texas overturned for much of the day. Due to this, we have drastically lowered the PoPs from the previous forecast packages. We are not expecting tomorrow to be a total washout as it seemed could be the case, but now, seems similar to today. The differences are slightly weaker upper level forcing, but stronger low level forcing in the vicinity of a well defined dryline expected to develop over the Big Country. A healthy warm and moist advective regime should develop out ahead of the dryline. This pattern should then allow for additional showers and storms to develop along the dryline tomorrow afternoon over the western parts of the forecast area. Similar to today, any storm that develops tomorrow would theoretically be capable of producing damaging wind gusts under the presence of inverted-v soundings. We will have to assess how the overnight convection evolves to get a sense of how strongly capped the remainder of the forecast area is tomorrow afternoon. Bonnette && .LONG TERM... /NEW/ /Wednesday Night Through Early Next Week/ After a relative lull in convective activity Wednesday night, another impulse will impact the region during the daylight hours Thursday. Partial clearing may enhance destabilization as our mT air mass heats into the mid to upper 80s. The PoPs belie the areal coverage, which in this scenario would be more scattered; but the cell motion will be swift enough to douse a large area. However, the main focus for convection will likely be an advancing cold front, which may remain to our northwest at nightfall Thursday. With a sufficient cold pool, a linear complex along the boundary could invade North Texas Thursday night, but an approaching upper low will encourage a more northeasterly storm motion. The resulting convective activity may reposition the effective frontal boundary on Friday, but the increasing warm advection downstream of the upper trough will inhibit the synoptic front's progress. This should weaken the low-level flow adequately enough to allow outflow boundaries to remain on Friday when large-scale forcing for ascent arrives. This could be our rainiest day of the bunch with widespread showers and embedded thunderstorms becoming more numerous over the course of the day. Although the threat for strong/severe storms will be low, precipitable water values near 2 inches will enhance the rainfall efficiency. By Friday, many locations will likely have accumulated event rainfall totals of 2 to 3 inches, with isolated higher amounts possible. While abnormally low soil moisture should initially reduce runoff this week, precluding significant flooding concerns during the early stages of this rainy period, some creeks and streams could begin to exceed their capacity on Friday. Despite the equatorward plunge of the upstream trough, it maintains subtropical jet streaks that should help it remain progressive. As a result, the forecast for the weekend will favor the faster solutions, which would mean one last round of rainfall on Saturday. But due to uncertainty in timing, some PoPs will linger into early next week. The trough's eventually dissolution into the polar stream will allow a cold front to finally overtake North and Central Texas on Sunday. The re-emergence of the sun may actually raise daytime temperatures compared to the prefrontal rainy days, but noticeably drier air will make it feel more like October. 25 && .AVIATION... /Issued 130 PM CDT Tue Sep 28 2021/ /18Z TAFs/ TCU is developing to the southwest of D10 and just west of the ACT terminal. Expect the TCU to blossom into scattered TS through the afternoon, mainly west of the D10/ACT terminals. However, we have maintained VCTS in the D10 TAFs starting at 23Z, but may need to shift that up a couple hours. Have also included VCTS in the ACT TAF at 19Z with thunder on station through 21Z. We are not yet confident enough to include TS on station in the D10 TAFs yet, but may include a TEMPO for thunder this afternoon. Expect a break in the convection early this evening before a broken line of showers/storms moves through the area tonight initially around 04-06Z for D10 & 06-09Z for ACT. Our confidence on the timing of this is extremely low and will likely need to be shifted once the storms develop over the Big County late this afternoon. A brief period of gusty westerly winds will likely accompany this line of storms. After this moves through in the early morning hours, MVFR ceilings with little precip should prevail through the morning with VFR developing by the afternoon. Additional popup SH/TSRA are possible tomorrow afternoon. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 86 71 86 69 / 50 60 20 70 70 Waco 71 87 71 87 70 / 70 50 20 70 70 Paris 70 82 68 82 68 / 30 70 40 70 70 Denton 69 86 68 86 65 / 50 60 20 70 70 McKinney 71 85 69 85 67 / 40 60 20 70 70 Dallas 72 86 72 87 70 / 40 60 20 70 70 Terrell 71 86 69 85 68 / 40 70 20 70 70 Corsicana 72 86 71 87 70 / 60 70 20 70 60 Temple 70 86 69 87 67 / 70 40 20 70 70 Mineral Wells 68 87 68 87 65 / 70 20 20 70 70 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 28, 3:15 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Fort Worth TX 315 PM CDT Tue Sep 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 315 PM CDT Tue Sep 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There will be a low risk for a few severe storms this afternoon and into the early evening, mainly west of I-35. The main hazard will be damaging wind gusts. Thunderstorms will spread eastward overnight across the rest of the area. Gusty winds and cloud to ground lightning will be the main threats tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will be daily thunderstorm chances into early next week. Although a few strong storms could occur, the greater concern later in the week will become heavy rainfall and resultant flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 28, 2:22 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
222 PM CDT Tue Sep 28 2021
TXZ143-281945-
Hamilton TX-
222 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of northeastern
Hamilton County through 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Hamilton, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3201 9801 3181 9786 3175 9801 3182 9811
TIME...MOT...LOC 1921Z 219DEG 6KT 3182 9804
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 28, 2:50 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
250 PM CDT Tue Sep 28 2021
TXZ131-282015-
Hood TX-
250 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of central Hood County
through 315 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Dinosaur Valley State Park, or 14 miles southwest of
Granbury, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Granbury, Oak Trail Shores and Tolar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3243 9800 3253 9786 3234 9775 3223 9794
3240 9802
TIME...MOT...LOC 1950Z 216DEG 12KT 3231 9798
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 28, 3:31 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
331 PM CDT Tue Sep 28 2021
TXZ117-131-282100-
Hood TX-Parker TX-
331 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of south central Parker
and north central Hood Counties through 400 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oak Trail Shores, or 7 miles northwest of Granbury, moving northeast
at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Granbury and Oak Trail Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3272 9788 3261 9765 3242 9781 3252 9797
TIME...MOT...LOC 2030Z 211DEG 17KT 3254 9784
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 28, 3:45 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
345 PM CDT Tue Sep 28 2021
TXZ115-116-282115-
Palo Pinto TX-Stephens TX-
345 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southeastern
Stephens and southwestern Palo Pinto Counties through 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Necessity, or 13 miles north of Ranger, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Stephens and southwestern Palo Pinto Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 9866 3275 9875 3283 9852 3257 9848
TIME...MOT...LOC 2044Z 262DEG 16KT 3267 9865
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 28, 4:10 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
410 PM CDT Tue Sep 28 2021
TXZ101-282145-
Jack TX-
410 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of northern Jack County
through 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksboro, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3345 9798 3344 9798 3343 9792 3313 9819
3318 9838 3347 9838
TIME...MOT...LOC 2110Z 199DEG 17KT 3328 9825
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
79The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:22 PM CDT | Special Weather Statement | FWD | Hamilton | 23 min |
| Sep 28, 2:50 PM CDT | Special Weather Statement | FWD | Hood | 25 min |
| Sep 28, 3:31 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
| Sep 28, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 25 min |
| Sep 28, 3:45 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| Sep 28, 4:10 PM CDT | Special Weather Statement | FWD | Jack | 35 min |
| Sep 28, 4:48 PM CDT | Special Weather Statement | FWD | Hamilton, Mills | 27 min |
| Sep 28, 5:02 PM CDT | Special Weather Statement | FWD | Wise | 28 min |
| Sep 28, 5:36 PM CDT | Special Weather Statement | FWD | Coryell, Hamilton | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.